Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 6, NWS Corpus Christi, TX

February 16, 202114 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Feb 16, 2021, 10:21 PM CST for 14 counties in Texas. It was in force for 11 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2021, 10:21 PM CST (04:21 UTC)
Expired
Feb 17, 2021, 9:00 AM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 11:02 PM CSTFREEZING RAIN 0.012 Ssw Orvil, TXSOCIAL MEDIA REPORTS OF TRACE AMOUNTS OF FREEZING RAIN OFF OF MINES ROAD IN LAREDO.
Feb 16, 11:30 PM CSTFREEZING RAIN 0.012 Ene Victoria, TXREPORT OF FREEZING DRIZZLE IN THE COLONY CREEK SECTION OF VICTORIA.
Feb 17, 12:31 AM CSTFREEZING RAIN 0.014 Nne Robstown, TXREPORT FROM A TRAINED SPOTTER OF FREEZING RAIN NEAR 5 POINTS. MODERATE RAINFALL AT THE TIME OF THE REPORT.
Feb 17, 2:25 AM CSTFREEZING RAIN 0.011 Ssw Victoria, TXUS 59 AT TX 185 HAS BEEN CLOSED DUE TO A CRASH AS A RESULT OF ICING ON THE ROADWAYS FROM FREEZING RAIN.
Feb 17, 4:45 AM CSTFREEZING RAIN 0.015 Ne Freer, TXTXDOT REPORTS HWY 59 CLOSED FROM FREER TO MCMULLEN/DUVAL COUNTY LINE.
Feb 17, 4:50 AM CSTFREEZING RAIN 0.01Corpus Christi, TXTXDOT REPORTS CLOSURES OF US181 TO PORTLAND, JOE FULTON CORRIDOR, SPID AND CROSSTOWN DUE TO ICING.
Feb 17, 5:25 AM CSTFREEZING RAIN 0.01Alice, TXHWY 281 NEAR ALICE CLOSED DUE TO ICING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 715 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
715 m²/s²
0-3 km storm-relative helicity
1216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS74 KCRP 170421
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1021 PM CST Tue Feb 16 2021

TXZ229>234-239>244-246-247-171230-
/O.NEW.KCRP.FZ.W.0006.210217T0421Z-210217T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Refugio, McFaddin, Woodsboro, and Kamay
1021 PM CST Tue Feb 16 2021

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28.

* WHERE...Portions of south Texas.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

87
1 follow-up statement
823 
WWUS74 KCRP 170938
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
338 AM CST Wed Feb 17 2021

TXZ229>234-239>244-246-247-171500-
/O.CON.KCRP.FZ.W.0006.000000T0000Z-210217T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Refugio, McFaddin, Woodsboro, and Kamay
338 AM CST Wed Feb 17 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures from 28 to 32.

* WHERE...South Texas except the immediate coast.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TMT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 16, 5:54 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 5:54 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
554 PM CST Tue Feb 16 2021

.AVIATION...

All sites excluding LRD expected to see LIFR conditions from
around 00z this evening to 12z Wednesday morning as a nearby
coastal trough brings a low stratus deck into the area. LRD is
expected to remain MVFR through this TAF cycle. Have extended the
potential for freezing drizzle south to include ALI and CRP as
temperatures have not warmed up as previously expected and are
still below freezing. Light ice accumulations are possible as the
precipitation pushes through tonight into tomorrow. All sites are
expected to return to MVFR conditions by 21z Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    36  51  32  42  25  /  70  20  10  10   0
Victoria          30  44  28  39  21  /  80  40  20  10   0
Laredo            34  57  33  45  27  /  20   0  10  10   0
Alice             33  52  31  43  24  /  60  10  10  10   0
Rockport          37  51  32  42  26  /  80  30  10  10   0
Cotulla           29  54  31  42  24  /  40  10  30  20   0
Kingsville        35  54  33  44  24  /  60  10  10  10   0
Navy Corpus       39  51  35  43  29  /  80  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory until 6 AM CST Wednesday For the
     following zones: Inland Calhoun...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells.

     Winter Weather Advisory until 6 AM CST Wednesday For the
     following zones: Duval...La Salle...McMullen.

     Winter Storm Warning until 6 AM CST Wednesday For the following
     zones: Bee...Goliad...Live Oak...Victoria.

GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Feb 16, 6:07 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
607 PM CST Tue Feb 16 2021

TXZ229>234-239>247-342>347-442-443-447-180015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
607 PM CST Tue Feb 16 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Winter Storm Warning is in effect for portions of the Brush
Country to the Victoria Crossroads tonight for significant ice
accumulations. A Winter Weather Advisory is in effect tonight for
the northwest Brush Country and inland tier of coastal counties
for very light ice accumulations.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wind Chill Warning may be needed both Wednesday night and Thursday
night.

A Freeze Warning may be needed both Wednesday night and Thursday
night.

Light freezing rain and sleet will be possible over the northern
Brush Country to the Victoria Crossroads Wednesday night into
Thursday morning.

GMZ230-235-250-255-270-275-180015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
607 PM CST Tue Feb 16 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Small Craft Advisory conditions may develop over the offshore
waters late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions may be possible Wednesday
through Friday morning.

In the hours before

Local storm report, Feb 16, 8:09 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
809 PM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     FREEZING RAIN    1 WNW KINGSVILLE        27.51N 97.88W
02/16/2021  E0.01 INCH       KLEBERG            TX   PUBLIC

            LIGHT FREEZING DRIZZLE BEING REPORTED. TRACE
            ACCUMULATION.

&&

JM
Local storm report, Feb 16, 8:12 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 PM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FREEZING RAIN    6 W FLOUR BLUFF         27.66N 97.40W
02/16/2021  E0.01 INCH       NUECES             TX   NWS EMPLOYEE

            FREEZING DRIZZLE ACCUMULATING ON OUTDOOR
            OBJECTS. TRACE AMOUNT.

&&

JM
Local storm report, Feb 16, 8:13 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
813 PM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FREEZING RAIN    2 S CORPUS CHRISTI      27.77N 97.40W
02/16/2021  E0.01 INCH       NUECES             TX   PUBLIC

            PUBLIC REPORT OF FREEZING DRIZZLE. TRACE
            AMOUNT.

&&

JM
Local storm report, Feb 16, 9:03 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 PM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FREEZING RAIN    1 NW FLOUR BLUFF        27.66N 97.31W
02/16/2021  E0.01 INCH       NUECES             TX   PUBLIC

            TRACE AMOUNT OF FREEZING RAIN REPORTED IN
            FLOUR BLUFF.

&&

HAA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:33 PM CSTSmall Craft AdvisoryCRP61 hr
Feb 17, 2:53 PM CSTFreeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more18 hr
Feb 17, 2:56 PM CSTWinter Weather AdvisoryCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria27 hr

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.